MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE

AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE
Catalog Number 1001311S
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Unspecified Infection (1930)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of infection is listed in the hi-torque guide wires instructions for use as a known patient effect of coronary stenting procedures.However, based on the reported information, the reported infection is not related to the device or the procedure.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery with restenosis.The patient had a double layer of unspecified stents, and when the ironman guide wire (gw) was advancing, the gw became stuck in between the stents.The physician attempted to remove the gw; however, the stents became accordion-like; and therefore, the gw could not be removed.The patient was sent to bypass surgery.The gw was cut, and the distal portion was left to remain stuck in between the stents because it could not be retrieved in any way.The patient is currently in the intensive care unit (icu) and has two infections at unknown locations and delirium.It was noted that the patient developed a liver issue not related to use of the device.Per the physician, the device did not cause or contribute to the liver issue, delirium or infections.No additional treatment has been given to the patient.No additional information was provided.

Brand Name
ACS HI-TORQUE IRON MAN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8367414
Report Number2024168-2019-01408
Device Sequence Number16624538
Product Code DQX
UDI-Device Identifier08717648013652
UDI-Public08717648013652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1001311S
Device Lot Number8071161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;